Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the Hasse principle for quadratic forms

Author: J. S. Hsia
Journal: Proc. Amer. Math. Soc. 39 (1973), 468-470
MSC: Primary 10C05
MathSciNet review: 0311572
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Examples are given for rational function fields that do not satisfy the strong Hasse principle for quadratic forms.

References [Enhancements On Off] (What's this?)

  • [BS] Z. I. Borevič and I. R. Šafarevič, Number theory, ``Nauka", Moscow, 1964; English transl., Pure and Appl. Math., vol. 20, Academic Press, New York, 1966. MR 30 #1080; MR 33 #4001.
  • [CEP] J. W. S. Cassels, W. J. Ellison and A. Pfister, On sums of squares and on elliptic curves over function fields, J. Number Theory 3 (1971), 125-149. MR 0292781 (45:1863)
  • [HJ] J. S. Hsia and R. P. Johnson, On the representation in sums of squares for definite functions in one variable over an algebraic number field, Amer. J. Math. (to appear). MR 0360467 (50:12917)
  • [Kn] M. Knebusch, Grothendieck und Wittringe von nichtausgearteten symmetrischen Bilinearformen, S.-B. Heidelberg, Akad. Wiss. 1969/70, 93-157. MR 42 #6001. MR 0271118 (42:6001)
  • [K] J. T. Knight, Quadratic forms over $ R(t)$, Proc. Cambridge Philos. Soc. 62 (1966), 197-205. MR 0188161 (32:5600)
  • [M] J. Milnor, Algebraic $ K$-theory and quadratic forms, Invent. Math. 9 (1969/70), 318-344. MR 41 #5465. MR 0260844 (41:5465)
  • [OM] O. T. O'Meara, Introduction to quadratic forms, Die Grundlehren der math. Wissenschaften, Band 117, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 27 #2485.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10C05

Retrieve articles in all journals with MSC: 10C05

Additional Information

Keywords: Strong Hasse principle, weak Hasse principle, quadratic forms, sums of squares, rational function fields, isotropy, reduced height
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society